Quotients of indecomposable Banach spaces of continuous functions

Volume 212 / 2012

Rogério Augusto dos Santos Fajardo Studia Mathematica 212 (2012), 259-283 MSC: Primary 46E15; Secondary 46B26, 03E65, 03E35, 54D05. DOI: 10.4064/sm212-3-4

Abstract

Assuming $\diamondsuit$, we construct a connected compact topological space $K$ such that for every closed $L\subset K$ the Banach space $C(L)$ has few operators, in the sense that every operator on $C(L)$ is multiplication by a continuous function plus a weakly compact operator. In particular, $C(K)$ is indecomposable and has continuum many non-isomorphic indecomposable quotients, and $K$ does not contain a homeomorphic copy of $\beta \mathbb N$.

Moreover, assuming CH we construct a connected compact $K$ where $C(K)$ has few operators and $K$ contains a homeomorphic copy of $\beta \mathbb N$.

Authors

  • Rogério Augusto dos Santos FajardoInstituto de Matemática e Estatística
    Universidade de São Paulo
    Rua do Matão, 1010
    São Paulo, SP, Brazil
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image